Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 136, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 10, 2016, 12:58 PM EDT for 4 counties in Indiana. It took effect at May 13, 2016, 6:30 PM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 10, 2016, 12:58 PM EDT (16:58 UTC)
- In effect from
- May 13, 2016, 6:30 PM EDT
- Expired
- May 16, 2016, 10:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Edwardsport (FREI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 10, 10:32 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 10, 10:32 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1032 AM EDT TUE MAY 10 2016 .UPDATE... AVIATION SECTION UPDATED && .SYNOPSIS... ISSUED AT 338 AM EDT TUE MAY 10 2016 AN ACTIVE WEATHER PATTERN WILL BE IN PLACE FOR ALMOST ALL OF THE SHORT AND LONG TERM FORECAST PERIODS. FIRST...A SHORTWAVE IS PROGGED TO MOVE THROUGH THE OHIO VALLEY TODAY...TRIGGERING WIDESPREAD SHOWERS AND THUNDERSTORMS. THEN A SERIES OF WAVES WILL ROTATE AROUND AN UPPER LOW SITUATED OVER ONTARIO TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED PERIOD. && .NEAR TERM /TODAY/... ISSUED AT 1013 AM EDT TUE MAY 10 2016 BUMPED TEMPS DOWN A BIT AND ADDED DETAIL WHERE POSSIBLE TO POPS. SHOULD SEE A LULL IN MOST SHOWER ACTIVITY BEFORE ADDITIONAL UPSTREAM THUNDERSTORMS MOVE INTO THE AREA MIDDAY INTO EARLY AFTERNOON. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 338 AM EDT TUE MAY 10 2016 THE MAIN FOCUS OF THE NEAR TERM PERIOD WILL BE SHOWER/THUNDERSTORM CHANCES WITH AN UPPER LOW AND SURFACE BOUNDARY. A SHORTWAVE IS PROGGED TO MOVE ACROSS THE MID MISSISSIPPI VALLEY INTO THE OHIO VALLEY TODAY. IT WILL ENTER A MODERATELY UNSTABLE ENVIRONMENT WITH WEAK WARM ADVECTION BEHIND A FRONT AT THE SURFACE. BEST INSTABILITY WILL CENTERED OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA WHICH ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER FOR DAY 1. THE MAIN THREATS WILL BE ISOLATED SEVERE WITH LARGE HAIL AND DAMAGING WINDS. TEMPS THIS AFTERNOON ARE PROJECTED TO TOP OFF IN THE LOW TO MID 70S. TRENDED TOWARD THE SLIGHTLY WARMER MET DUE TO THE WARM FRONT ACROSS THE AREA. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 338 AM EDT TUE MAY 10 2016 AFTER A BIT OF A LULL IN ACTIVITY FROM TONIGHT THROUGH WEDNESDAY DUE TO WEAK RIDGING ALOFT...ACTIVITY WILL INTENSIFY AGAIN BY WEDNESDAY NIGHT AS THE FIRST OF SEVERAL WAVES IN THE UPPER FLOW ASSOCIATED WITH A CANADIAN LOW ENTER THE AREA. MEANWHILE...A SURFACE COLD FRONT WILL ADD ADDITIONAL LIFT ON WEDNESDAY NIGHT AND THURSDAY. AS A RESULT...WILL HIGHLIGHT THAT TIME FRAME WITH LIKELY POPS. SOUTHERN PORTIONS OF THE AREA WILL BE UNDER A MARGINAL RISK FOR SEVERE WEATHER...THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS AGAIN. TEMPS WILL CLIMB INTO THE LOW TO MID 80S AS CENTRAL INDIANA BRIEFLY FALLS INTO A WARM SECTOR ON WEDNESDAY...BUT DROP BACK INTO THE MID TO UPPER 70S BY THURSDAY. MEANWHILE...OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S TONIGHT AND WEDNESDAY NIGHT...DIPPING INTO THE 50S BEHIND COLD FRONT ON THURSDAY NIGHT. GENERALLY STUCK CLOSE TO CONSENSUS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... ISSUED AT 259 AM EDT TUE MAY 10 2016 MODELS INDICATE THAT AS ONE SHORT WAVE TROUGH PASSES THROUGH INDIANA BY FRIDAY MORNING...A SECOND IN A SERIES OF SMALLER TROUGHS WILL MOVE TOWARDS THE REGION FROM THE NORTHWEST IN DEVELOPING A DEEP VORTEX OVER WEST CENTRAL ONTARIO FOR THE WEEKEND. BOTH THE GFS AND EUROPEAN MODELS FAIRLY AGREE ON THIS PROGRESSION WITH A STRONG SIGNAL FROM THE GFS ENSEMBLE. THE MAIN COLD FRONT ASSOCIATED WITH THE MAIN TROUGH IS EXPECTED TO MOVE THROUGH THURSDAY WITH A REINFORCEMENT OF COOLER AIR COMING SATURDAY MORNING. RAIN AND POSSIBLE THUNDERSTORMS WILL BE ASSOCIATED MORE LIKELY WITH THE MAIN FRONTAL BOUNDARY ON THURSDAY...THEN JUST RAIN/SHOWERS WITH THE SECOND FRONT ON SATURDAY. TEMPERATURES WILL BE ATYPICAL FOR THE TIME OF YEAR AS MAX TEMPERATURES FOR SATURDAY ONLY IN THE UPPER 50S FOR HIGHS GRADUALLY WARMING BACK INTO THE UPPER 60S BY MONDAY. LOWS WILL BE IN THE LOW/MID 40S ON SUNDAY MORNING. NORMAL TEMPERATURES ARE IN THE LOW 70S THIS TIME OF YEAR WITH LOWS IN THE LOW 50S. && .AVIATION /DISCUSSION FOR THE 101500Z IND TAF/... MVFR CIGS ARE SET TO IMPROVE IN THE NEXT 1-2 HOURS TO VFR AS AN EXITING WAVE AS SEEN ON SATELLITE LIFTS NORTHEAST...AND WARMER...SOUTHERLY FLOW OVER SW INDIANA PUSHES ACROSS THE IND TAF SITE. WITH CONVECTIVE TEMPS EXPECTED TO BE REACHED THIS AFTERNOON AND PLENTY OF CAPE...CIGS NEAR 3500FT WILL BE EXPECTED THIS AFTERNOON BASED UPON FORECAST SOUNDINGS. RAPID REFRESH CONTINUES TO SUGGEST CONVECTION DEVELOPING THIS AFTERNOON...WHICH APPEARS REASONABLE. WILL CONTINUE TO MENTION VCTS AFT 20Z. PREVIOUS DISCUSSION BELOW /DISCUSSION FOR 10/1200Z TAFS/... ISSUED AT 609 AM EDT TUE MAY 10 2016 AN AREA OF -SHRA IS MOVING NORTHEAST FROM EAST CENTRAL IL INTO SOUTHWEST INDIANA THIS MORNING AND SHOULD BE INTO THE HUF-BMG SHORTLY AND LAF-IND LINE BY 1200Z. THERE IS SOME ISOLATED CONVECTION OCCURRING IN EXTREME SOUTHWEST INDIANA IN THE WARM SECTOR AND THAT MAY BRUSH BY KBMG. AFTER THIS BAND OF -SHRA MOVES THROUGH...THERE WILL BE A BREAK IN THE MVFR CONDITIONS EARLY/MID AFTERNOON WHICH IS EXPECTED TO DESTABILIZE THE ATMOSPHERE ENOUGH FOR TSRA TO DEVELOP AFTER THE 2000/2100Z TIMEFRAME AND CONTINUE INTO EARLY TONIGHT. VISIBILITIES MAY DROP TO NEAR IFR CONDITIONS NEAR THESE STORMS. THEN...AFTER THE UPPER LEVEL SYSTEM MOVES THROUGH BEFORE MORNING...SOME AREAS OF FOG IS EXPECTED WITH LIGHT WINDS DEVELOPING OVER WET GROUND. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM...DWM AVIATION...DWM/JP
Hazardous weather outlook, May 10, 4:50 AM EDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 450 AM EDT TUE MAY 10 2016 INZ021-028>031-035>049-051>057-060>065-067>072-110900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 450 AM EDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE WILL BE NUMEROUS SHOWERS AND POSSIBLY SOME STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL INDIANA TODAY AND TONIGHT. SOME MAY PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. HAZARDS: LARGE HAIL...DAMAGING WINDS...CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN. TIMING: TODAY AND TONIGHT. DISCUSSION: A WARM FRONT...OVER SOUTHWESTERN INDIANA...WILL LIFT FARTHER NORTH AND COMBINE WITH AN UPPER LOW FROM THE WEST. A MOIST AND UNSTABLE ATMOSPHERE WILL BE CONDUCIVE TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE SOUTHERN PORTIONS OF THE AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THERE WILL BE GOOD CHANCES OF THUNDERSTORMS MUCH OF THE TIME THROUGH THURSDAY AS A PLAINS FRONT MIGRATES TOWARD CENTRAL INDIANA. THERE WILL ALSO BE MORE SHOWER AND THUNDERSTORM CHANCES THIS WEEKEND. THERE IS A MARGINAL RISK OF SEVERE WEATHER ACROSS ALL OF CENTRAL INDIANA FOR WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREATS. REMEMBER...ANY THUNDERSTORM IS CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. DISCUSSION: A SLOW MOVING PLAINS SYSTEM WILL BRING NUMEROUS THUNDERSTORMS TO CENTRAL INDIANA THROUGH THURSDAY. THERE WILL ALSO BE SMALL THUNDERSTORM CHANCES AT TIMES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTH CENTRAL INDIANA THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:58 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 3 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 5 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 7 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Gibson, Knox | 8 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 5 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| May 10, 12:58 PM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| May 10, 6:23 PM EDT | Special Weather Statement | IND | Carroll | 37 min |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.